Alert archive / California / Red Flag Warnings in 2024
Red Flag Warning 8, NWS Eureka, CA
NWS Eureka, CA issued this red flag warning at Sep 29, 2024, 10:04 AM PDT. It took effect at Sep 29, 2024, 8:00 PM PDT. It was in force for 39 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 29, 2024, 10:04 AM PDT (17:04 UTC)
- In effect from
- Sep 29, 2024, 8:00 PM PDT
- Expired
- Oct 1, 2024, 11:00 AM PDT
- In force
- 39 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
926 WWUS86 KEKA 291704 RFWEKA Urgent - Fire Weather Message National Weather Service Eureka CA 1004 AM PDT Sun Sep 29 2024 ...Strong gusty east to northeast winds with low afternoon humidity and poor overnight humidity recoveries will result in critical fire weather conditions this evening through Tuesday morning... CAZ203-204-300115- /O.NEW.KEKA.FW.W.0008.240930T0300Z-241001T1800Z/ Upper Smith-Lower Middle Klamath- 1004 AM PDT Sun Sep 29 2024 ...RED FLAG WARNING IN EFFECT FROM 8 PM THIS EVENING TO 11 AM PDT TUESDAY... The National Weather Service in Eureka has issued a Red Flag Warning, which is in effect from 8 PM this evening to 11 AM PDT Tuesday. * AFFECTED AREA...Fire weather zone 203.Fire weather zone 204. * WIND...East to northeast winds of 15 to 25 mph with gusts up to 40 mph in the evening and morning across local ridgetop. * HUMIDITY...Poor overnight relative humidity recovery from 25 to 35 percent followed by dry daytime values from 15 to 25 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/eureka
6 follow-up statements
604 WWUS86 KEKA 300101 RFWEKA Urgent - Fire Weather Message National Weather Service Eureka CA 601 PM PDT Sun Sep 29 2024 ...Strong gusty east to northeast winds with low afternoon humidity and poor overnight humidity recoveries will result in critical fire weather conditions this evening through Tuesday morning... CAZ203-204-301015- /O.CON.KEKA.FW.W.0008.240930T0300Z-241001T1800Z/ Upper Smith-Lower Middle Klamath- 601 PM PDT Sun Sep 29 2024 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 AM PDT TUESDAY... * AFFECTED AREA...Fire weather zone 203.Fire weather zone 204. * WIND...East to northeast winds of 15 to 25 mph with gusts up to 40 mph in the evening and morning across local ridgetop. * HUMIDITY...Poor overnight relative humidity recovery from 25 to 35 percent followed by dryer daytime values from 15 to 25 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/eureka
537 WWUS86 KEKA 300832 RFWEKA Urgent - Fire Weather Message National Weather Service Eureka CA 132 AM PDT Mon Sep 30 2024 ...Strong gusty east to northeast winds with low afternoon humidity and poor overnight humidity recoveries will result in critical fire weather conditions this evening through Tuesday morning... CAZ203-204-301615- /O.CON.KEKA.FW.W.0008.000000T0000Z-241001T1800Z/ Upper Smith-Lower Middle Klamath- 132 AM PDT Mon Sep 30 2024 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 AM PDT TUESDAY... * AFFECTED AREA...Fire weather zone 203.Fire weather zone 204. * WIND...East to northeast winds of 15 to 25 mph with gusts up to 40 mph in the evening and morning across local ridgetop. * HUMIDITY...Poor overnight relative humidity recovery from 25 to35 percent followed by dryer daytime values from 15 to 25 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/eureka
783 WWUS86 KEKA 301607 RFWEKA Urgent - Fire Weather Message National Weather Service Eureka CA 907 AM PDT Mon Sep 30 2024 ...Strong gusty east to northeast winds with low afternoon humidity and poor overnight humidity recoveries will result in critical fire weather conditions this evening through Tuesday morning... CAZ203-204-010015- /O.CON.KEKA.FW.W.0008.000000T0000Z-241001T1800Z/ Upper Smith-Lower Middle Klamath- 907 AM PDT Mon Sep 30 2024 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 AM PDT TUESDAY... * AFFECTED AREA...Fire weather zone 203. Fire weather zone 204. * WIND...East to northeast winds of 15 to 25 mph with gusts up to 40 mph in the evening and morning across local ridgetop. * HUMIDITY...Poor overnight relative humidity recovery from 25 to35 percent followed by dryer daytime values from 15 to 25 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/eureka
749 WWUS86 KEKA 010006 RFWEKA Urgent - Fire Weather Message National Weather Service Eureka CA 506 PM PDT Mon Sep 30 2024 ...Strong gusty east to northeast winds with low afternoon humidity and poor overnight humidity recoveries will result in critical fire weather conditions this evening through Tuesday morning... CAZ203-204-011200- /O.CON.KEKA.FW.W.0008.000000T0000Z-241001T1800Z/ Upper Smith-Lower Middle Klamath- 506 PM PDT Mon Sep 30 2024 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 AM PDT TUESDAY... * AFFECTED AREA...Fire weather zone 203.Fire weather zone 204. * WIND...East to northeast winds of 15 to 25 mph with gusts up to 40 mph in the evening and morning across local ridgetop. * HUMIDITY...Poor overnight relative humidity recovery from 25 to 35 percent followed by dryer daytime values from 15 to 25 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/eureka
389 WWUS86 KEKA 011150 RFWEKA Urgent - Fire Weather Message National Weather Service Eureka CA 450 AM PDT Tue Oct 1 2024 ...Strong gusty east to northeast winds with low afternoon humidity and poor overnight humidity recoveries will result in critical fire weather conditions this evening through Tuesday morning... CAZ203-204-011800- /O.CON.KEKA.FW.W.0008.000000T0000Z-241001T1800Z/ Upper Smith-Lower Middle Klamath- 450 AM PDT Tue Oct 1 2024 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING... * AFFECTED AREA...Fire weather zones 203 and 204. * WIND...East to northeast winds of 15 to 25 mph with gusts up to 40 mph in the evening and morning across local ridgetop. * HUMIDITY...Poor overnight relative humidity recovery from 25 to 35 percent followed by drier daytime values from 15 to 25 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/eureka
508 WWUS86 KEKA 011805 RFWEKA Urgent - Fire Weather Message National Weather Service Eureka CA 1105 AM PDT Tue Oct 1 2024 ...RED FLAG WARNING HAS EXPIRED... CAZ203-204-011915- /O.EXP.KEKA.FW.W.0008.000000T0000Z-241001T1800Z/ Upper Smith-Lower Middle Klamath- 1105 AM PDT Tue Oct 1 2024 ...RED FLAG WARNING HAS EXPIRED... $$ http://weather.gov/eureka
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this red flag warning went out at Sep 29, 6:09 AM PDT, 3 hours 55 minutes earlier.
Area forecast discussion, Sep 29, 6:09 AM PDT, 3 hours 55 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
609 AM PDT Sun Sep 29 2024
.SYNOPSIS...A persistent warming trend will steadily increase heat
risks and fire wx danger as low RH and high temperatures build
towards the early week. High winds will also be a factor in the next
few days as high pressure sets in.
&&
.DISCUSSION...Marine stratus intrusion has extended down the Eel
rive valley this morning, making its way to Trinity and Mendocino
counties. High temperatures are expected to run another few
degrees cooler today as a weak trough swings through the region.
High pressure is expected to build into the Pacific Northwest and
Northern California downstream of the trough. Breezy conditions
with gusty north to Northwest winds will develop along the North
Coast with northeast winds over the high terrain of Del Norte
county late this afternoon and evening where gusts up to 40 mph
are likely.
The upper level heights will rise across the region Monday
through Tuesday, and a warm deep-layer airmass will develop
across the WRN CONUS. Model guidance has been very consistent
supporting 850 mb temperatures of 25-28C or so over much of the
interior. Interior heat will build on Monday and then peak on
Tuesday. High temperatures in the hottest valleys are expected to
range from 97- 107F degrees. The heat risk is forecast to be
moderate over the area, but a major heat risk is expected to occur
over portions of interior Mendocino and Lake counties on Tuesday
and Wednesday. The heat will have impacts on some individuals
sensitive to heat, especially those without effective cooling
and/or adequate hydration. At this point, those major heatrisk are
expected over isolated areas. However, we are going to continue
monitoring in case a heat product is needed. Even the coastal
areas are expected to warm up with highs in the 70's before the
seas breezes develop, with adjacent coastal areas reaching the
low 80's on Tuesday.
Wednesday, the high pressure weakens and "flattens" as an upper
level trough moves across the Pacific Northwest. This will promote
some high clouds streaming across the area. Temperatures are
expect to decrease few degrees, although will remain hot across
the interior valleys. Breezy to locally windy conditions are
expected every day through Thursday.
&&
.AVIATION...IFR ceilings are being observed early this morning at
the coastal terminals. Ceilings may dip to LIFR around sunrise, but
lingering stratus is expected to diminish by the afternoon, giving
way to VFR conditions. Gusty winds are forecast for CEC today,
potentially exceeding 25 kts this afternoon. This evening, offshore
winds are expected to develop. This will bring a LLWS threat to CEC
and diminish stratus chances tonight. Inland areas are forecast to
remain VFR today. JB
&&
.MARINE...Northerly winds have begun to ramp up early this morning
with gale force gusts of 40 to 45 kts expected in the outer waters
through Monday. Significant wave heights will increase in response,
from 8-11 ft today to 12-14 ft hazardous seas Monday. Winds possibly
subside by Thursday. Seas will stay elevated Wednesday and Thursday
as a mid-period westerly swell combines with steep wind waves. Seas
are forecast to finally dip below 10 ft Friday.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
Heat Advisory from 11 AM to 8 PM PDT Monday for CAZ110-111-
113>115.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory until 3 PM PDT Monday for PZZ450.
Small Craft Advisory until 9 AM PDT Monday for PZZ455.
Small Craft Advisory until 9 AM PDT this morning for PZZ470.
Gale Warning from 9 AM this morning to 3 PM PDT Monday for
PZZ470.
Gale Warning until 3 PM PDT Monday for PZZ475.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 29, 4:05 AM PDT | Heat Advisory | EKA | Lake, Mendocino | 8 hr |
| Sep 29, 12:09 PM PDT | Heat Advisory | EKA | Lake, Mendocino | 13 hr |
Nearby
Red Flag Warnings in California, 2024Every red flag warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.